Hail, Beaverhead
- When
- June 9, 11:45 AM MST
- Where
- Beaverhead County, Dillon Arpt
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.250, -112.550
A severe thunderstorm dropped 1 inch diameter hail at the Dillon airport. The hail damaged a King Air 210 parked on the tarmac as well as tearing the fabric of another plane.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm dropped 1 inch diameter hail at the Dillon airport. The hail damaged a King Air 210 parked on the tarmac as well as tearing the fabric of another plane. Damage estimates were unknown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 9, 10:47 AM MST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1147 AM MDT FRI JUN 9 2006 UPDATED AVIATION DISCUSSION .UPDATE... WILL UPDATE TO LOWER HIGH TEMPERATURES TODAY AND INCREASE CHANCE OF PRECIPITATION OVER CENTRAL MONTANA THIS AFTERNOON AND TONIGHT. INCREASE CLOUD COVER AS WELL AS COOL AIR ADVECTION WILL COMPETE WITH HEATING TODAY FOR TEMPERATURES TO STRUGGLE TO REACH YESTERDAYS HIGH. EASTERLY WINDS WILL ADD TO THE COOLING TREND. HAVE LOWERED TEMPERATURES OVER ENTIRE CWA. HAVE ALSO ADDED CHANCE OF SEVERE THUNDERSTORMS OVER THE SOUTHWEST ZONES FOR THIS AFTERNOON AND TONIGHT AS THAT WILL BE THE BEST AREA FOR HEATING AND UNSTABLE CONDITIONS. REST OF FORECAST ON TRACK. CAMP && .PREV DISCUSSION... (ISSUED 535 AM MDT FRI JUN 9 2006) DISCUSSION... TODAY THROUGH SUNDAY...UNSETTLED WET PATTERN WILL CONTINUE. AN UPPER TROF MOVES SLOWLY OVER THE PACIFIC NORTHWEST AND KEEPS A MOIST SOUTHWEST FLOW ALOFT OVER THE AREA. BECAUSE THE AIRMASS REMAINS UNSTABLE...SHOWERS AND THUNDERSTORMS WILL AGAIN BECOME WIDESPREAD BY AFTERNOON. SPC HAS DROPPED THE SLIGHT RISK CATEGORY FOR THE AREA BUT A FEW STRONG THUNDERSTORMS COULD DEVELOP AS THE MODELS INDICATE DECENT DIVERGENCE ALOFT THIS AFTERNOON. OF GREATER CONCERN IS THE POTENTIAL FOR HEAVY RAIN FROM THUNDERSTORMS ALONG THE ROCKY MOUNTAIN FRONT TODAY THROUGH SUNDAY. MODELS INDICATE UP TO 3 INCHES OF RAIN SOME AREAS BY SUNDAY. STREAMS AND RIVERS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT ARE RUNNING WELL WITHIN THEIR BANKS AND NO FLOODING IS ANTICIPATED. WILL ISSUE A HYDROLOGIC OUTLOOK (ELF) TO HIGHLIGHT POTENTIAL HEAVY RAINS AND SOME INCREASE IN WATER LEVELS FOR STREAMS ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. PC PLACES PORTION OF NORTH CENTRAL MONTANA UNDER A SLIGHT RISK SATURDAY AS YET ANOTHER ROUND OF THUNDERSTORMS COMMENCES. BY SUNDAY THE UPPER TROF LIFTS OUT BUT A PERSISTENT SOUTHWEST FLOW ALOFT WILL ALLOW FOR LINGERING SHOWERS. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW SEASONAL AVERAGES. EMANUEL SUNDAY NIGHT THROUGH WEDNESDAY NIGHT...UNSETTLED PATTERN TO CONTINUE WITH SW FLOW ALOFT AND EMBEDDED SHORTWAVE. THERE ARE SOME INDICATIONS THAT A STRONGER SHORTWAVE COULD AFFECT THE AREA TOWARDS MIDWEEK BUT CONFIDENCE IS NOT ALL THAT HIGH. EXPECT OCCASIONAL SHOWERS/THUNDERSTORMS DURING THE PERIOD BUT BECAUSE OF MODEL DIFFERENCES WITH SHORTWAVE DETAILS AND MODEL INCONSISTENCIES WILL RIDE WITH INHERITED GENERAL CHANCE POPS FOR EACH 12HR FORECAST PERIOD. DID RAISE POPS FOR SUNDAY NIGHT FOR SOME AREAS. RAISED FORECAST HIGHS FOR SELECTED AREAS A FEW DEGREES FOR MONDAY AND TUESDAY. THURSDAY AND FRIDAY...UPPER LEVEL TROUGH WILL REMAIN OVER THE AREA DURING THE PERIOD FOR GENERALLY AN UNSETTLED WEATHER PATTERN. TEMPERATURES WILL BE SEASONABLY MILD WITH SCATTERED SHOWERS AND MAINLY AFTERNOON AND EVENING THUNDERSTORMS. WILLIAMSON DC && .AVIATION... UPDATED 1747Z. A VERY MOIST AIRMASS WILL REMAIN IN PLACE THROUGH SATURDAY AFTERNOON. SCATTERED TO BROKEN AREAS CUMULUS CLOUDS WILL CONTINUE THROUGH MID AFTERNOON WITH BASES 1500 TO 3500 FEET. ISOLATED SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD AROUND 22Z. LOW CEILINGS AND MODERATE TO HEAVY RAIN REDUCING VISIBILITY TO LESS THAN 3 MILES WILL ACCOMPANY THE SHOWERS AND THUNDERSTORMS. RAIN WILL BECOME WIDESPREAD AND HEAVY AT TIMES AFTER 00Z WITH CEILINGS GENERALLY BELOW 3000 FEET AND VISIBILITY REDUCED. RAIN WILL COME TO AN END OVER SOUTHWEST MONTANA AFTER MIDNIGHT. PERSISTENT RAIN WILL CONTINUE INTO SATURDAY MORNING OVER NORTH CENTRAL MONTANA. MEIER .HYDROLOGY... A PLANNED WATER RELEASE FROM TIBER DAM IS SCHEDULED TO BEGIN TODAY. THIS WILL EVENTUALLY RAISE THE RIVER STAGE FOR THE MARIAS BY SEVERAL FEET. IN ADDITION TO THE PLANNED WATER RELEASE...THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH SUNDAY. SOME OF THESE STORMS MAY PRODUCE HEAVY RAINS...ESPECIALLY ALONG THE NORTHERN ROCKY MOUNTAIN FRONT. WATER LEVELS IN RIVERS AND STREAMS...ESPECIALLY ALONG THE NORTHERN ROCKY MOUNTAIN FRONT...MAY RISE DUE TO HEAVY RAIN. HOWEVER NO FLOODING IS ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... GTF 50 64 47 68 / 90 60 30 20 CTB 45 62 44 63 / 80 80 40 20 HLN 52 67 48 69 / 80 60 20 20 BZN 47 66 44 68 / 80 40 20 20 WEY 40 61 38 63 / 60 30 20 20 DLN 46 67 44 70 / 80 30 10 20 HVR 53 66 48 67 / 70 60 40 20 LWT 50 64 45 66 / 80 50 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...CAMP SHORT TERM...EMANUEL LONG TERM...BLANK/WILLIAMSON AVIATION...MEIER WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 529 AM MDT FRI JUN 9 2006 MTZ008>015-044>055-101130- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 529 AM MDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY. HEAVY RAIN IS POSSIBLE WITH THUNDERSTORMS ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS ARE AGAIN LIKELY SATURDAY. SOME THUNDERSTORMS MAY BECOME SEVERE WITH GUSTY WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Missoula radar (KMSX), 228 km away, was scanning. The volume nearest the first event began at 18:45 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2006Every state in 2006This day in weather historyWarnings in Montana, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5505152.